Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Eosinaphillic Gasteroenteritis and Cortisone treatment?
Nov 9, 2011

I have been HIV poz since 1981. My blood work is OK, t-cells in the mid-600's and my % at 41. I am on Kaletra, Viread and Ziagen for hiv, and take 15 mg. of oxycodone for pain as needed. I have really not had issues related to HIV until I started getting intense pain in my right and left abdomen. I was diagnosed with acute, then chronic pancreatitis (attributed to hiv medications over 25+ years)which is now under control. The problem is the continuing pain on the left side and I have lost almost 40lbs since the beginning of this year, and my weight continues to slowly decrease.

It was diagnosed from a gastric biopsy that I have Eosinaphilic Gasteroenteritis and Cortisone treatment is not an option, at least not that I know of. I am on county assistance and the Dr I used to have never told me that I had this, I read it in a 400+ page report that he never followed up on. With all the variations of gastritis out there, is there a treatment out there for those of us with limited options? From what I've read and the few Dr's Ive talked to, I really don't seem to have many options! I hope you can help!

Sincerely David Kelly

Response from Dr. Henry

I have not encountered that condition in the context of HIV infection with or without ART. If any reader is aware of an association or has personal experience with that please post.

The treatment entry from Wikipedia for eosinophilic gastroenteritis is below:

Corticosteroids are the mainstay of therapy with a 90% response rate in some studies. Appropriate duration of steroid treatment is unknown and relapse often necessitates long term treatment. Various steroid sparing agents e.g. sodium cromoglycate (a stabilizer of mast cell membranes), ketotifen (an antihistamine), and montelukast (a selective, competitive leukotriene receptor antagonist) have been proposed, centering around an allergic hypothesis, with mixed results.[13][27] An elimination diet may be successful if a limited number of food allergies are identified.[21][28]

HIV+ patients can take steroids for indicated conditions with caution in many circumstances. KH



Previous
PEP treatment with Atripla, hives won't go away
Next
Joint, fingers and cartilage paints, Tenofovir?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement